Alert archive / Minnesota / Dense Fog Advisories in 2011
Dense Fog Advisory 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this dense fog advisory at Feb 16, 2011, 6:36 PM CST for 40 counties in Minnesota; 9 counties in Wisconsin. It took effect at Feb 16, 2011, 9:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2011, 6:36 PM CST (00:36 UTC)
- In effect from
- Feb 16, 2011, 9:00 PM CST
- Expired
- Feb 17, 2011, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Twin Cities, MN
All 49 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 14 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2391 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
860 WWUS73 KMPX 170036 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 636 PM CST WED FEB 16 2011 ...DENSE FOG ADVISORY MUCH OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN TONIGHT INTO THURSDAY MORNING... .A DENSE FOG ADVISORY HAS BEEN ISSUED FOR THE AREA LOCATED EAST AND SOUTH OF A LINE FROM REDWOOD FALLS...WILLMAR...TO ANOKA...AND EAST INTO WISCONSIN FROM NEW RICHMOND AND NEW AUBURN...FROM 9 PM THIS EVENING...CONTINUING THROUGH 9 AM THURSDAY. THE ADVISORY GOES INTO AFFECT FOR THE REMAINDER OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN AFTER MIDNIGHT. THE THICKER FOG IS EXPECTED TO MOVE INTO SOUTH CENTRAL AND MUCH OF CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN THROUGH ABOUT 9 PM. VISIBILITIES WILL EVENTUALLY FALL TO 1/4 MILE OR LESS IN MANY LOCATIONS CREATING HAZARDOUS TRAVEL CONDITIONS. A COLD FRONT WILL SWEEP WEST TO EAST ACROSS THE REGION DURING THE LATE MORNING AND AFTERNOON...WITH IMPROVING VISIBILITIES BEHIND IT. MNZ051-057>063-065>070-073>078-082>085-091>093-WIZ023>028-170845- /O.NEW.KMPX.FG.Y.0002.110217T0300Z-110217T1500Z/ SHERBURNE-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD- BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...ELK RIVER...WILLMAR...LITCHFIELD... MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER... OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 636 PM CST WED FEB 16 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THURSDAY. * VISIBILITY...FOG WILL DEVELOP ACROSS THE AREA THIS EVENING... BECOMING DENSE BY MID EVENING. VISIBILITIES OF 1/4 MILE OR LESS ARE EXPECTED...AND WILL CONTINUE INTO THURSDAY MORNING. * IMPACTS...IF TRAVELING TONIGHT THROUGH THURSDAY...BE PREPARED FOR SIGNIFICANTLY REDUCED VISIBILITIES. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ MNZ043>045-049-050-052-053-WIZ014>016-170845- /O.NEW.KMPX.FG.Y.0002.110217T0600Z-110217T1500Z/ MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-ISANTI-CHISAGO-POLK- BARRON-RUSK- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... ST. CLOUD...FOLEY...CAMBRIDGE...CENTER CITY...AMERY... BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH 636 PM CST WED FEB 16 2011 ...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY. * VISIBILITY...FOG WILL DEVELOP ACROSS THE AREA THIS EVENING... BECOMING DENSE AFTER MIDNIGHT. VISIBILITIES OF 1/4 MILE OR LESS ARE EXPECTED...AND WILL CONTINUE INTO THURSDAY MORNING. * IMPACTS...IF TRAVELING TONIGHT THROUGH THURSDAY...BE PREPARED FOR SIGNIFICANTLY REDUCED VISIBILITIES. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
4 follow-up statements
484 WWUS73 KMPX 170824 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 224 AM CST THU FEB 17 2011 ...DENSE FOG WILL PERSIST THROUGH THURSDAY MORNING ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN... .A DENSE FOG ADVISORY IS IN EFFECT OVERNIGHT AND THURSDAY MORNING FOR MUCH OF CENTRAL AND SOUTHERN MINNESOTA...GENERALLY EAST OF A MORRIS TO MONTEVIDEO LINE...AND FOR ALL OF WEST CENTRAL WISCONSIN. SOME CITIES INCLUDED IN THE ADVISORY AREA ARE...WILLMAR...MANKATO...ALBERT LEA...ST CLOUD...THE TWIN CITIES...RED WING...LADYSMITH...AND EAU CLAIRE WISCONSIN. WIDESPREAD VISIBILITIES OF ONE QUARTER MILE OR LESS WILL PERSIST OVERNIGHT THROUGH MUCH OF THURSDAY MORNING. MOTORISTS SHOULD BE PREPARED FOR SIGNIFICANTLY REDUCED VISIBILITIES. A COLD FRONT WILL SWEEP EASTWARD ACROSS THE REGION DURING THE LATE MORNING AND AFTERNOON HOURS ON THURSDAY...AND BRING IMPROVING VISIBILITIES IN ITS WAKE. MNZ042-171630- /O.EXB.KMPX.FG.Y.0002.110217T1500Z-110217T1800Z/ TODD- INCLUDING THE CITY OF...LONG PRAIRIE 224 AM CST THU FEB 17 2011 ...DENSE FOG ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO NOON CST TODAY. * VISIBILITY...DENSE FOG WITH VISIBILITIES OF ONE QUARTER MILE OR LESS WILL CONTINUE THROUGH MID MORNING ON THURSDAY. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR SIGNIFICANTLY REDUCED VISIBILITIES. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ MNZ043>045-049>053-057>063-065>070-073>078-082>085-091>093- WIZ014>016-023>028-171630- /O.EXT.KMPX.FG.Y.0002.000000T0000Z-110217T1800Z/ MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET- LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY... WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA...AMERY... BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 224 AM CST THU FEB 17 2011 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. * VISIBILITY...DENSE FOG WITH VISIBILITIES OF ONE QUARTER MILE OR LESS WILL CONTINUE THROUGH THURSDAY MORNING. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR SIGNIFICANTLY REDUCED VISIBILITIES. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
962 WWUS73 KMPX 171028 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 428 AM CST THU FEB 17 2011 ...DENSE FOG WILL PERSIST THROUGH THIS MORNING ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN... .A DENSE FOG ADVISORY IS IN EFFECT THROUGH THIS MORNING FOR MUCH OF CENTRAL AND SOUTHERN MINNESOTA...GENERALLY EAST OF A MORRIS TO MONTEVIDEO LINE...AND FOR ALL OF WEST CENTRAL WISCONSIN. SOME CITIES INCLUDED IN THE ADVISORY AREA ARE... WILLMAR...MANKATO...ALBERT LEA...ST CLOUD...THE TWIN CITIES...RED WING...LADYSMITH...AND EAU CLAIRE WISCONSIN. WIDESPREAD VISIBILITIES OF ONE QUARTER MILE OR LESS WILL PERSIST THROUGH THIS MORNING. MOTORISTS SHOULD BE PREPARED FOR SIGNIFICANTLY REDUCED VISIBILITIES. WITH TEMPERATURES NEAR OR JUST BELOW FREEZING IN WEST CENTRAL MINNESOTA EARLY THIS MORNING...SOME PATCHY ICY CONDITIONS ARE POSSIBLE DUE TO THE FOG AND DRIZZLE...PARTICULARLY NEAR APPLETON...MORRIS...AND REDWOOD FALLS. A COLD FRONT WILL SWEEP EASTWARD ACROSS THE REGION DURING THE LATE MORNING AND AFTERNOON HOURS ON THURSDAY...AND BRING IMPROVING VISIBILITIES IN ITS WAKE. MNZ041-047-048-055-056-171500- /O.EXB.KMPX.FG.Y.0002.000000T0000Z-110217T1500Z/ DOUGLAS-STEVENS-POPE-SWIFT-CHIPPEWA- INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD... BENSON...MONTEVIDEO 428 AM CST THU FEB 17 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * VISIBILITY...DENSE FOG WITH VISIBILITIES OF ONE QUARTER MILE OR LESS WILL CONTINUE THROUGH THURSDAY MORNING. * FREEZING...WITH TEMPERATURES NEAR OR JUST BELOW FREEZING...SOME OF THE FOG AND DRIZZLE MAY FREEZE ON ROAD SURFACES. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR SIGNIFICANTLY REDUCED VISIBILITIES AND POTENTIALLY SLICK ROADS. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ MNZ042-171800- /O.EXT.KMPX.FG.Y.0002.110217T1028Z-110217T1800Z/ TODD- INCLUDING THE CITY OF...LONG PRAIRIE 428 AM CST THU FEB 17 2011 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. * VISIBILITY...DENSE FOG WITH VISIBILITIES OF ONE QUARTER MILE OR LESS WILL CONTINUE THROUGH LATE MORNING. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR SIGNIFICANTLY REDUCED VISIBILITIES. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ MNZ043>045-049>053-057>063-065>070-073>078-082>085-091>093- WIZ014>016-023>028-171800- /O.CON.KMPX.FG.Y.0002.000000T0000Z-110217T1800Z/ MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET- LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY... WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA...AMERY... BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 428 AM CST THU FEB 17 2011 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * VISIBILITY...DENSE FOG WITH VISIBILITIES OF ONE QUARTER MILE OR LESS WILL CONTINUE THROUGH THIS MORNING. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR SIGNIFICANTLY REDUCED VISIBILITIES. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
550 WWUS73 KMPX 171457 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 857 AM CST THU FEB 17 2011 ...DENSE FOG WILL PERSIST THROUGH THIS MORNING ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN... .A DENSE FOG ADVISORY IS IN EFFECT THROUGH THIS MORNING FOR MUCH OF CENTRAL AND SOUTHERN MINNESOTA...GENERALLY EAST OF A MORRIS TO MONTEVIDEO LINE...AND FOR ALL OF WEST CENTRAL WISCONSIN. SOME CITIES INCLUDED IN THE ADVISORY AREA ARE... WILLMAR...MANKATO... ALBERT LEA...ST CLOUD...THE TWIN CITIES...RED WING...LADYSMITH... AND EAU CLAIRE WISCONSIN. WIDESPREAD VISIBILITIES OF ONE QUARTER MILE OR LESS WILL PERSIST THROUGH THIS MORNING. MOTORISTS SHOULD BE PREPARED FOR SIGNIFICANTLY REDUCED VISIBILITIES. A COLD FRONT WILL SWEEP EASTWARD ACROSS THE REGION DURING THE LATE MORNING AND AFTERNOON HOURS ON THURSDAY...AND BRING IMPROVING VISIBILITIES IN ITS WAKE. MNZ041-047-048-055-056-171600- /O.EXP.KMPX.FG.Y.0002.000000T0000Z-110217T1500Z/ DOUGLAS-STEVENS-POPE-SWIFT-CHIPPEWA- INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD... BENSON...MONTEVIDEO 857 AM CST THU FEB 17 2011 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE DENSE FOG ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. * VISIBILITY...ALTHOUGH VISIBILITIES HAVE IMPROVED NEAR THE SOUTH DAKOTA BORDER TO BETWEEN TWO AND SEVEN MILES...VISIBILITIES WILL GRADUALLY IMPROVE TO NEAR ONE MILE ACROSS THE REMAINDER OF THE REGION BY 10 AM. FOG WILL CONTINUE DECREASE ACROSS THE REMAINDER OF WEST CENTRAL MINNESOTA PRIOR TO NOON...WITH VISIBILITIES ABOVE 7 MILES ANTICIPATED BY 1 PM. * IMPACTS...DRIVERS SHOULD CONTINUE TO USE LOW BEAM HEADLIGHTS...AND PROVIDE PLENTY OF ROOM BETWEEN VEHICLES. $$ MNZ042>045-049>053-057>063-065>070-073>078-082>085-091>093- WIZ014>016-023>028-171800- /O.CON.KMPX.FG.Y.0002.000000T0000Z-110217T1800Z/ TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET- LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS... PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE... CENTER CITY...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD... CHASKA...SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM... ST. PETER...LE SUEUR...FARIBAULT...RED WING...ST. JAMES... MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH... ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...BARRON... LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT... MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 857 AM CST THU FEB 17 2011 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * VISIBILITY...DENSE FOG WITH VISIBILITIES OF ONE QUARTER MILE OR LESS WILL CONTINUE THROUGH THIS MORNING. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR SIGNIFICANTLY REDUCED VISIBILITIES...AS LOW AS A FEW HUNDRED FEET. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
849 WWUS73 KMPX 171759 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1159 AM CST THU FEB 17 2011 ...DENSE FOG ADVISORY EXPIRES AT NOON ACROSS CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN... .A DENSE FOG ADVISORY WILL END THIS MORNING FOR MUCH OF CENTRAL AND SOUTHERN MINNESOTA...GENERALLY EAST OF A MORRIS TO MONTEVIDEO LINE...AND FOR ALL OF WEST CENTRAL WISCONSIN. SOME CITIES INCLUDED IN THE ADVISORY AREA ARE... WILLMAR...MANKATO... ALBERT LEA...ST CLOUD...THE TWIN CITIES...RED WING...LADYSMITH... AND EAU CLAIRE WISCONSIN. WIDESPREAD VISIBILITIES OF ONE QUARTER MILE OR LESS WILL IMPROVE SLIGHTLY PRIOR TO 1 PM...WITH VISIBILITIES BETWEEN 2 AND 3 MILES ANTICIPATED BY 3 PM. HOWEVER...MOTORISTS MAY STILL ENCOUNTER WIDELY SCATTERED VISIBILITIES OF BETWEEN ONE HALF MILE AND ONE MILE PRIOR TO 3 PM. A COLD FRONT WILL SWEEP EASTWARD ACROSS THE REGION DURING THE LATE MORNING AND AFTERNOON HOURS ON THURSDAY...AND BRING IMPROVING VISIBILITIES IN ITS WAKE. MNZ042>045-049>053-057>063-065>070-073>078-082>085-091>093- WIZ014>016-023>028-171900- /O.EXP.KMPX.FG.Y.0002.000000T0000Z-110217T1800Z/ TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET- LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS... PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE... CENTER CITY...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD... CHASKA...SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM... ST. PETER...LE SUEUR...FARIBAULT...RED WING...ST. JAMES... MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH... ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...BARRON... LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT... MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 1159 AM CST THU FEB 17 2011 ...DENSE FOG ADVISORY WILL EXPIRE AT NOON CST TODAY... THE DENSE FOG ADVISORY WILL EXPIRE AT NOON CST TODAY. * VISIBILITY...DENSE FOG WITH VISIBILITIES OF ONE QUARTER MILE OR LESS WILL IMPROVE SLIGHTLY BY 1 PM...WITH VISIBILITIES BETWEEN 2 AND 3 MILES ANTICIPATED BY 3 PM. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR MODERATELY REDUCED VISIBILITIES...AS LOW AS ONE HALF MILE PRIOR TO 1 PM. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION...AND CONTINUE TO USE LOW BEAM HEADLIGHTS. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this dense fog advisory went out at Feb 16, 5:57 PM CST, 39 minutes earlier.
Area forecast discussion, Feb 16, 5:57 PM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 557 PM CST WED FEB 16 2011 .AVIATION... /00Z TAF ISSUANCE/ MAIN FORECAST PROBLEM REMAINS HOW LOW TO GO ON CEILINGS/VSBYS OVERNIGHT INTO THURSDAY MORNING. PRESENT IFR/LIFR CEILINGS LIFTING NORTH/NORTHWEST ABOUT 20KTS. THIS WOULD BRING THE LOWER CEILINGS INTO THE KRWF-KMSP-KEAU AREAS THROUGH ABOUT 05Z AND LIFTING NORTH THEREAFTER. CONTINUED PREVIOUS TREND OF IFR CEILINGS/VSBYS DEVELOPING THIS EVENING AND EXITING THE AREA THURSDAY MORNING AS WINDS BECOME MORE SOUTHWEST AHEAD OF INCOMING COLD FRONT. THIS FRONT PROGGED TO MOVE EAST THROUGH THE WESTERN TAF SITES BEFORE 00Z FRI. STILL SHOULD HOLD ONTO A SOUTHERLY WIND OVERNIGHT AND WILL HELP TRANSPORT THE LOWER CEILINGS NORTH. EXPECT CONDITIONS TO IMPROVE FROM WEST TO EAST INTO THE AFTERNOON...IMPROVING TO VFR. LOWER CEILINGS MAY WORK IN BEHIND COLD FRONT THURSDAY EVENING AND WINDS EXPECTED TO BECOME NORTHWEST AND GUSTY. MORE SIGNIFICANT LIFT ZONE IS FORECAST TO REMAIN OVER EASTERN AREAS OVERNIGHT AND WILL LIMIT -DZ TO THIS AREA. MSP...IFR/LIFR CEILINGS/VSBYS ARE MOVING NORTH AROUND 20KTS ACROSS NORTHERN IOWA. THIS SHOULD BRING THEM INTO THE AREA BY 05Z. MAY GO DOWN HARD FROM THE GETGO SO WILL HAVE TO MONITOR. DO ANTICIPATE IMPROVING CONDITIONS THU MORNING AND PERHAPS VFR BY 18Z. && .PREV DISCUSSION... /ISSUED 342 PM CST WED FEB 16 2011/ THE FORECAST PERIOD AHEAD IS A RATHER ACTIVE ONE WITH QUITE A BIT OF SPREAD IN THE SOLUTIONS BETWEEN THE GFS AND ECMWF. THE MAIN CONCERN IN THE SHORT TERM IS THE POTENTIAL FOR DENSE FOG TONIGHT. A RATHER EXTENSIVE AREA OF DENSE FOG WAS IN PLACE THIS MORNING TO OUR SOUTH. SOME IMPROVEMENT HAS OCCURRED TODAY...BUT A LARGE AREA OF STRATUS HAS BEEN MOVING STEADILY NORTHWARD ACROSS IOWA THIS AFTERNOON AND WILL REACH INTO SOUTHERN MN THIS EVENING ALONG WITH HIGHER DEW POINTS. TRAJECTORY FORECASTS HAVE THIS AREA MOVING ALL THE WAY TO THE INTERNATIONAL BORDER BY DAYBREAK THURSDAY. ONE DIFFERENCE TONIGHT OVER LAST NIGHT IS THAT WEAK RIDGING EXISTED TO OUR SOUTH LAST NIGHT..WHILE TONIGHT WE WILL EXPERIENCE INCREASING CYCLONIC FLOW. THE NAM 285K THETA SURFACE SHOWS THE BEST LOW LEVEL SATURATION AND ADIABATIC OMEGA JUST SKIMMING SE MN AND WEST CENTRAL WI OVERNIGHT WITH THE CENTER MORE ACROSS EASTERN IA AND SOUTHERN WI. THE HRRR CONTINUES TO INSIST ON WIDESPREAD DENSE FOG DEVELOPING THIS EVENING OVER MUCH OF THE FA. JUST NOT SOLD ON THIS IDEA...ESPECIALLY WHEN LOOKING AT THE NAM HYDROLAPSE. FEELING IS WE WILL SEE EXTENSIVE STRATUS WITH SOME DENSE FOG OVER SOUTH CENTRAL MN INTO WEST CENTRAL WI. HENCE...HELD OFF ON ISSUING A DENSE FOG ADVISORY ATTM. IT WILL BE ANOTHER MILD DAY ON THURSDAY AS A LOW PRESSURE SYSTEM MOVES FROM NORTH DAKOTA TO ONTARIO. KEPT HIGHS QUITE WARM WITH READINGS FROM 45 TO 50 ACROSS CENTRAL MN AND FROM 50 TO 55 ACROSS SOUTHERN MN AND WEST CENTRAL WI. A STRONG WESTERLY WIND WILL SPREAD INTO WESTERN MN THURSDAY NIGHT AND ACROSS THE FA ON FRIDAY. SPEEDS OF 20 TO 25 MPH SUSTAINED FORECAST. NAM BUFKIT MOMENTUM TRANSFER WOULD SUGGEST GUST POTENTIAL FROM 35 TO 40 MPH. THINGS SETTLE DOWN FOR THE WEEKEND AS SURFACE HIGH PRESSURE NOSES IN FROM SASKATCHEWAN. HOWEVER...THERE IS A SMALL THREAT FOR SOME LIGHT SNOW SATURDAY AND SATURDAY NIGHT AS AN UPPER LEVEL IMPULSE MOVES BY. KEPT THE FORECAST DRY ALONG WITH TEMPERATURES NEAR SEASONAL LEVELS. THE NEXT DEBACLE IN THE FORECAST IS THE POTENTIAL FOR SIGNIFICANT SNOW SUNDAY NIGHT AND MONDAY...AT LEAST ACCORDING TO THE GEM. THE ECMWF HAS BACKED AWAY DURING THIS PERIOD WITH THE SURFACE LOW MUCH FATHER SOUTH AND ONLY SOME LIGHT SNOW SKIMMING SOUTHERN MN. THE GFS IS MUCH LIKE THE GEM BUT IT BRINGS THE SYSTEM INTO OUR AREA SOME 18-24 HOURS QUICKER. DP/DT ACTUALLY SHOWS THE GFS PICKING UP SPEED OVER THE PAST THREE RUNS WHICH DOES NOT MAKE SENSE WITH A SYSTEM EMANATING FROM SOUTHERN CA. DT/DT ON THE ECMWF SHOWS THAT THE CLOSED UPPER LOW THAT HAD BEEN PROGGED FOR SEVERAL DAYS NOW HAS NOW BECOME AN OPEN WAVE. ON THE OTHER HAND...THE GEM HAS SHOWN SOME CONSISTENCY WITH BOTH THE SPEED AND STRUCTURE OF THE APPROACHING SYSTEM AND WAS USED AS A COMPROMISE. THEREFORE...SNOW CHANCES WERE ACTUALLY INCREASED ACROSS THE FA SUNDAY NIGHT AND MONDAY WITH LIKELY TO CATEGORICAL POPS NOW IN PLACE ACROSS ABOUT THE SOUTHERN THIRD OF MN AND ADJOINING AREAS OF WI. HIGH PRESSURE AND SEASONAL TEMPERATURES FORECAST FOR THE END OF THE FORECAST PERIOD (WEDNESDAY) WITH THE POTENTIAL FOR MORE UNSETTLED WEATHER THURSDAY/FRIDAY DEPENDING ON THE OUTCOME OF THE GFS/ECMWF AS A LARGE TROUGH IN THE WEST MOVES INTO THE ROCKIES. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/DWE
Hazardous weather outlook, Feb 16, 1:22 PM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 122 PM CST WED FEB 16 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 170930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 122 PM CST WED FEB 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT FOG WILL BECOME WIDESPREAD OVER EASTERN AND SOUTHERN MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN EARLY TONIGHT. SOME OF THE FOG MAY BE DENSE WITH VISIBILITIES BELOW A QUARTER OF A MILE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOG...SOME OF IT DENSE...WILL GRADUALLY LIFT THURSDAY MORNING ACROSS EASTERN AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE UPPER MIDWEST DURING THE LATE THURSDAY AFTERNOON TO EARLY FRIDAY TIME FRAME. THIS WILL BRING STRONG WESTERLY WINDS...WITH GUSTS OF 40 MPH POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY AFTERNOON. THERE IS A CHANCE FOR ACCUMULATING SNOW IMPACTING PARTS OF THE OUTLOOK AREA BETWEEN SUNDAY NIGHT AND MONDAY NIGHT AS A LOW PRESSURE SYSTEM PASSES JUST SOUTH OF THE REGION. HOWEVER...TIMING AND LOCATION OF THE LOW PRESSURE SYSTEM REMAIN IN QUESTION. AS A RESULT...KEEP AN EYE ON THE FORECAST HEADING THROUGH THE WEEKEND AS WELL AS UPDATES TO THIS PRODUCT FOR DETAILS ON THIS POTENTIAL WINTER STORM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. RAH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:29 PM CST | Wind Advisory | MPX | Blue Earth, Brown, Chippewa, Faribault, Freeborn, Lac qui Parle and 9 more | 6 hr |
Nearby
Dense Fog Advisories in Minnesota, 2011Dense Fog Advisories in Wisconsin, 2011Every dense fog advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.